Skip to main content
Article
Metaraminol (Aramine(R)) in the management of a significant amlodipine overdose
Graduate School of Medicine - Papers (Archive)
  • David M Wood, NHS Foundation, London
  • K D Wright, Royal Surrey County Hosp. UK
  • Alison L Jones, University of Wollongong
  • Paul I Dargan, NHS Foundation, London
RIS ID
62751
Publication Date
1-1-2005
Publication Details

Wood, D. M., Wright, K. D., Jones, A. L. & Dargan, P. I. (2005). Metaraminol (Aramine(R)) in the management of a significant amlodipine overdose. Human and Experimental Toxicology, 24 (7), 377-381.

Abstract

Objective: To report a patient with a significant amlodipine self-poisoning who failed to clinically respond to conventional treatment and was managed with metaraminol (Aramine†). Patient: A 43-year old male presenting after ingestion of 560 mg amlodipine, who failed to respond clinically to treatment with fluid resuscitation, calcium salts, glucagon and norepinephrine/epinephrine inotropic support. Main results : Following a loading bolus of 2 mg and intravenous infusion (83 mg/min) of metaraminol (Aramine.R) there was improvement in his blood pressure, cardiac output and urine output. Conclusions: This is the first case report of the beneficial use of metaraminol (aramine) in the management of significant amlodipine poisoning unresponsive to conventional therapy.

Citation Information
David M Wood, K D Wright, Alison L Jones and Paul I Dargan. "Metaraminol (Aramine(R)) in the management of a significant amlodipine overdose" (2005) p. 377 - 381
Available at: http://works.bepress.com/alison_jones/30/